Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 270, NWS North Platte, NE

July 5, 2007Keya Paha County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2007, 5:38 PM CDT for Keya Paha County, Rock County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 5:38 PM CDT (22:38 UTC)
Expired
Jul 5, 2007, 6:30 PM CDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:15 PM CDTTSTM WND GST 6516 Ene Springview, NEWINDS ESTIMATED AT 60 TO 70 MPH FOLLOWED BY HEAVY RAIN AND PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 052238
SVRLBF
NEC103-149-052330-
/O.NEW.KLBF.SV.W.0270.070705T2238Z-070705T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPRINGVIEW...
  NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 630 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SPRINGVIEW...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWPORT BY 630 PM CDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL 
INTERIOR ROOM AWAY FROM WINDOWS.

LAT...LON 4295 9938 4298 9972 4282 10001 4276 9967
      4257 9960 4257 9926

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 052306
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT THU JUL 5 2007

NEC103-149-052330-
/O.CON.KLBF.SV.W.0270.000000T0000Z-070705T2330Z/
ROCK NE-KEYA PAHA NE-
605 PM CDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL KEYA PAHA AND NORTHERN ROCK COUNTIES...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
BURTON...OR ABOUT 13 MILES EAST OF SPRINGVIEW...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLS BY 610 PM CDT...
  8 MILES NORTH OF HIGHWAY 137 MILE MARKER 10 BY 620 PM CDT...

PERSONS ACROSS FAR NORTHEASTERN ROCK COUNTY SHOULD BE PREPARED FOR 
STRONG WINDS AS THUNDERSTORMS COLLAPSE ACROSS SOUTHEASTERN KEYA PAHA 
COUNTY. 

LAT...LON 4295 9938 4298 9972 4282 10001 4276 9967
      4257 9960 4257 9926

$$

BUTTLER
000 
WWUS53 KLBF 052338
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT THU JUL 5 2007

NEC103-149-052347-
/O.EXP.KLBF.SV.W.0270.000000T0000Z-070705T2330Z/
ROCK NE-KEYA PAHA NE-
637 PM CDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEYA PAHA AND NORTHERN
ROCK COUNTIES EXPIRES AT 630 PM CDT...

HEAVY RAIN WILL CONTINUE ACROSS FAR EASTERN KEYA PAHA...AND FAR 
NORTHEASTERN ROCK COUNTY THROUGH 7 PM CDT. THE THREAT FOR DAMAGING 
WINDS HAS MOVED EAST OF KEYA PAHA AND ROCK COUNTIES. 

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4295 9938 4298 9972 4282 10001 4276 9967
      4257 9960 4257 9926

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:26 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 5, 3:26 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT THU JUL 5 2007

.SYNOPSIS...

WEAK CONVERGENT BOUNDARY ANCHORED ACROSS THE CENTRAL SANDHILLS THIS
AFTERNOON AND IS SERVING AS THE FOCUS FOR TSRAS THIS AFTERNOON.
MULTICELLULAR STORMS NOTED AS WIND SHEAR WEAK PER VAD DATA AND 12Z
SOUNDING DATA THIS MORNING. TEMPERATURES ARE NEAR SEASONAL NORMS
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH READINGS IN THE UPPR
80S TO LOWER 90S.

&&

.DISCUSSION...

BOUNDARY SPARKING OFF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
STALLS OUT OVERNIGHT WITH LIGHT AND VARIABLE WINDS ACROSS THE
REGION. AM EXPECTING CONVECTION TO DIE OFF QUICKLY AFTER SUNSET AS
UPPR SUPPORT LACKING. TOMORROW THIS BOUNDARY BECOMES DIFFUSE WITH
SOUTHERLY WINDS PICKING BACK UP AS SURFACE PRESSURE GRADIENT BEGINS
TO INCREASE ACROSS THE PLAINS.  CONDITIONS FOR TOMORROW WILL BE DRY
WITH TEMPERATURES SIMILAR TO TODAY.  BY SATURDAY THE UPPER LEVEL
RIDGE WILL BEGIN TO FLATTEN IN RESPONSE TO AN UPPER LEVEL WAVE
MOVING ACROSS CENTRAL CANADA. AS THE RIDGE DEAMPLIFIES...THE HEAT
ACROSS THE INTERMOUNTAIN WEST...WILL SPREAD EAST INTO THE CENTRAL
PLAINS. A SURFACE TROF...LINGERING ACROSS THE PANHANDLE...WILL
SPREAD EAST ON SATURDAY AS WELL. THIS WILL ADD COMPRESSIONAL WARMING
TO THE MIX. AM FCSTING TEMPS AT OR ABOVE THE CENTURY MARK WEST OF
LINE FORM CHAPPELL TO VALENTINE. BETTER CHANCES FOR ABOVE 100 TEMPS
IN THE FAR NWRN ZONES...WHERE SURFACE DRYNESS IS STILL AN ISSUE.

FOR THE EXTENDED PERIOD...MODELS ARE IN GOOD AGREEMENT WITH THE
UPPER LEVEL RIDGE CONTINUING TO BREAK DOWN WITH LOW AMPLITUDE
WESTERLY FLOW...TRANSITIONING TO NORTHWESTERLY FLOW NEXT WEEK.  A
SERIES OF WAVES THROUGHOUT THE PERIOD COMBINED WITH ANOTHER FRONTAL
PASSAGE DURING MIDWEEK WILL BRING CHANCES FOR PRECIPITATION TO THE
REGION NEARLY EACH DAY.  TEMPERATURES THROUGHOUT THE PERIOD WILL BE
COOLER BUT NEAR NORMAL AFTER A WARM WEEKEND AS THE REGION WILL BE
NORTH OF THE FRONT.

&&

.AVIATION...

VFR CONDITIONS SHOULD PREVAIL ACROSS THE TWEB ROUTES OVER THE NEXT 24
HOURS. CONVECTION FIRING ALONG A SOUTHWARD MOVING BOUNDARY ACROSS
THE SANDHILLS INTO THE SOUTHERN PANHANDLE WILL LEAD TO ISOLATED TO
SCATTERED CONVECTION. WIND GUSTS NEAR THESE STORMS WILL BE THE MAIN
THREAT TO LIGHT AIRCRAFT...THOUGH BRIEF HEAVY RAINFALL AND CIGS
NEARING 4K FEET WILL BE POSSIBLE IN THE STRONGER STORMS THIS
EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

24/BH/DP/CLB
Hazardous weather outlook, Jul 5, 3:50 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT THU JUL 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-061200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
350 PM CDT THU JUL 5 2007 /250 PM MDT THU JUL 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
THROUGH THE EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA...THE SANDHILLS AND INTO SOUTHWEST NEBRASKA. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED CELL MAY BE
CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. BRIEF HEAVY
RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:33 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.